Requip Withdrawal Time and Tramadol effective time?

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
dlafalce
Posts: 5
Joined: Sun Jul 16, 2017 10:56 pm

Requip Withdrawal Time and Tramadol effective time?

Postby dlafalce » Fri Feb 02, 2018 8:33 pm

Hello , I was recently prescribed 100 mg of Tramadol by my doctor for RLS, this is after years of Augmentation issues on both Mirapex and Requip. ( I have also tried Gabapentin, Horizant, Lyrica, Cardopa, etc.) I am currently trying to wean myself off of 2MG of Requip. I am having a horrible time with Augmentation. My legs are going non stop throughout the day and night and I have been getting very little sleep. The Tramadol doesn't seem to be working yet, but I'm wondering if it is because of the Requip withdrawal.

I was wondering if anyone else had this experience? How long does it take to get off of Requip and not have Withdrawal symptoms? ( I am gradually reducing dosage over the course of a week and hope to be done in a couple of days) Will the Tramadol work once I am off the Requip?

Thanks
Dominick

ViewsAskew
Moderator
Posts: 15133
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: Requip Withdrawal Time and Tramadol effective time?

Postby ViewsAskew » Fri Feb 02, 2018 8:46 pm

Hi Dominick - in my experience, 100 mg of tramadol is likely not nearly enough to counter the withdrawal. Most of the docs who know/write about this suggest relatively quickly stopping the ropinerole (some docs suggest cold turkey, others suggest cutting a bit more gradually, but still relatively quickly), then using the opioid once you have stopped. It is NOT at all pleasant, as you have seen!

Some docs think you should just stop and deal with it - the worst is usually over in 10 days, though some folks still have higher than normal symptoms for up to a month.

Some docs feel that a strong opioid is the best way - gets you through the worst and then you can stop it and see what else works or continue if nothing else works.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

badnights
Moderator
Posts: 4834
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Requip Withdrawal Time and Tramadol effective time?

Postby badnights » Sat Feb 03, 2018 8:48 pm

If you decide to keep going with the withdrawal, it would be best to stop completely and suffer through it. The suffering will last longer and not be much less intense if you taper.

It may actually be over in less than 10 days. For a lot of people, the first 5 days are worst, but even after the third day we see some sign of improvement, a light at the end of the tunnel, and after 5 or 6 days we're getting decent sleep again.

So, the first few days are hellish, but then things start to get better. I would wipe my schedule clean for a week or preferably 10 days, if I were in your shoes. Don't expect anything of yourself while you're withdrawing. Just focus on eating and moving about, don't expect sleep, and eventually you'll begin to sleep a bit. And when it's all over, you'll feel wonderful :)
Beth - Wishing you all restful sleep tonight
WED/RLS AUGMENTATION:
viewtopic.php?f=5&t=6532&p=61601#p61601
Discussion Board Moderator's posts don't reflect the RLS Foundation's opinion & are not medical advice

Frunobulax
Posts: 106
Joined: Mon Jun 02, 2014 7:41 pm

Re: Requip Withdrawal Time and Tramadol effective time?

Postby Frunobulax » Sun Feb 04, 2018 9:47 pm

There are dopamine agonist withdrawal symptoms. It's unclear if tapering helps, but I'd still suggest tapering, as my withdrawal from Pramipexole was gruelsome.

badnights
Moderator
Posts: 4834
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Requip Withdrawal Time and Tramadol effective time?

Postby badnights » Wed Feb 07, 2018 5:07 pm

Frunobulax's viewpoint might be more relevant to you than mine, because like you and unlike me, she was on a fairly high dose of dopamine-type med.
Beth - Wishing you all restful sleep tonight
WED/RLS AUGMENTATION:
viewtopic.php?f=5&t=6532&p=61601#p61601
Discussion Board Moderator's posts don't reflect the RLS Foundation's opinion & are not medical advice

dlafalce
Posts: 5
Joined: Sun Jul 16, 2017 10:56 pm

Re: Requip Withdrawal Time and Tramadol effective time?

Postby dlafalce » Thu Feb 08, 2018 6:15 pm

Well, Its been over a week now since I started to wean myself off of Requip. I took my last dose on 2/4. The augmentation seems to be diminishing as I don't have daytime symptoms much anymore, but the nights are still pretty rough even on 100mg of Tramadol. Going to see my doc tomorrow, not sure if he will up the dose or change the med. At least things seem to be sort of moving in the right direction. now if I could only get some sleep! I never want to go back on the DA's again!

badnights
Moderator
Posts: 4834
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Requip Withdrawal Time and Tramadol effective time?

Postby badnights » Thu Feb 08, 2018 8:54 pm

Hope the doctor understands what is going on. Be sure to tell him/her what your sleep is like, what the sensations are like (torture), and what your daytime functioning is like. You could also download the Medical Bulletin published by the RLS Foundation for healthcare providers - there is a section in there on treating augmentation that you could point out to him, and leave a printed copy with him. Instructions for downloading the brochure can be found in the link in my signature below this post.
Beth - Wishing you all restful sleep tonight
WED/RLS AUGMENTATION:
viewtopic.php?f=5&t=6532&p=61601#p61601
Discussion Board Moderator's posts don't reflect the RLS Foundation's opinion & are not medical advice

fuz_mind
Posts: 66
Joined: Sun Apr 23, 2017 4:27 pm

Re: Requip Withdrawal Time and Tramadol effective time?

Postby fuz_mind » Thu Mar 15, 2018 7:10 am

dlafalce wrote:Hello , I was recently prescribed 100 mg of Tramadol by my doctor for RLS, this is after years of Augmentation issues on both Mirapex and Requip. ( I have also tried Gabapentin, Horizant, Lyrica, Cardopa, etc.) I am currently trying to wean myself off of 2MG of Requip. I am having a horrible time with Augmentation. My legs are going non stop throughout the day and night and I have been getting very little sleep. The Tramadol doesn't seem to be working yet, but I'm wondering if it is because of the Requip withdrawal.

I was wondering if anyone else had this experience? How long does it take to get off of Requip and not have Withdrawal symptoms? ( I am gradually reducing dosage over the course of a week and hope to be done in a couple of days) Will the Tramadol work once I am off the Requip?

Thanks
Dominick


my experience with 1.25mg requip drug holiday - i managed through a day with in total 300mg of tramadol, 4mg of clonazepam and 7.5mg of zopiclone. even so i had to be very disciplined in spreading the dose out throughout the day so that I don't exceed the total recommended dose of the above drugs which my doctor was very strict about. even then, i was really miserable.

but i would still do it if i had to. i managed well on 0.5mg of requip subsequently despite a clearly worsening of my symptoms after the drug holiday was done.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest